Mississippi, 2004Damaging Wind in Mississippi, May 1, 2004
May 1, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 1, 8:55 PM CST, 20 minutes earlier.
Area forecast discussion, May 1, 8:55 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
955 PM CDT SAT MAY 1 2004
.DISCUSSION...LATEST SATELLITE AND RADAR IMAGERY INDICATED A SIGNIFICANT
DECREASE IN AREAL COVERAGE OF RAIN AND TSTMS IN THE PAST HOUR AS A
S/W TROUGH SWINGS EWD ACROSS THE LOWER MS VALEY LATER TONIGHT. RAIN
SHOULD END FROM THE WEST LATER TONIGHT WITH CLEARING SKIES INDICATED FOR
MUCH OF THE REGION BY NOON SUNDAY AS THE MAIN TROUGH ALOFT CONTINUES
EAST. THE FLOOD WATCH HAS BEEN CANCELLED DUE TO THE RAIN AMOUNTS
DECREASING AS THE OVERALL COVERAGE OF RAIN DIMINISHES TONIGHT.
IN THE MARINE ZONES...SMALL CRAFT ADZY WINDS EXPECTED FOR SUNDAY
NIGHT AND MONDAY. TE COLD FRONT WILL MOVE SAE OVER THE AREA LATE TONIGHT
AND SUNDAY MORNING WITH DRIER AIR ADVECTING OVER THE AREA SUNDAY AND
SUNDAY NIGHT. LOWER HUMIDITIES ARE EXPECTED FOR THE NEXT SEVERAL
DAYS AS HIGH PRESSURE ALOFT SPREAD EWD.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY KPQL TO ATCHAFALAYA
RVR FOR SUNDAY.
&&
25/05
Hazardous weather outlook, May 1, 4:50 AM CST, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CDT SAT MAY 1 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-
ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
550 AM CDT SAT MAY 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
...A FLOOD WATCH IS IN EFFECT FOR MOST OF THE OUTLOOK AREA...
.DAY ONE...TODAY AND TONIGHT
.FLOODING...A FLOOD WATCH IS IN EFFECT FOR ALL OF EAST-CENTRAL AND
SOUTHEAST LOUISIANA...AND COASTAL MISSISSIPPI INCLUDING PEARL RIVER
COUNTY. PARTS OF THE AREA...MAINLY SOUTH OF NEW ORLEANS...HAVE
ALREADY RECEIVED WELL OVER 5 INCHES OF RAINFALL WITH REMAINING AREAS
RECEIVING AROUND 1 TO 3 INCHES. ADDITIONAL RAINFALL AMOUNTS AROUND 2
TO 4 INCHES ARE POSSIBLE LATER TODAY IN THE WATCH AREA WITH LOCALLY
HIGHER AMOUNTS ALSO POSSIBLE.
.THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA THROUGH TONIGHT ALONG AND WELL AHEAD OF AN
APPROACHING COLD FRONT. THERE IS A SLIGHT RISK FOR ISOLATED SEVERE
STORMS MAINLY ALONG THE FRONTS PATCH. HAIL...DAMAGING WIND GUSTS
AND WEAK SHORT-LIVED TORNADOES ARE POSSIBLE WITH ANY SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
.MARINE HAZARDS...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO
DEVELOP ON SUNDAY AND CONTINUE INTO MONDAY AS THE COLD FRONT MOVES
EAST OF THE AREA AND OFFSHORE FLOW INCREASES. WINDS AND SEAS ARE
EXPECTED TO DIMINISH BY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...EMERGENCY MANAGEMENT...FIRST
RESPONSE AGENCIES AND STORM SPOTTERS ARE URGED TO REPORT ANY SEVERE
WEATHER OR FLOODING PROMPTLY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 1, 3:16 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 SE MCCOMB 31.19N 90.41W
05/01/2004 0.75 INCH PIKE MS LAW ENFORCEMENT
0346 PM TSTM WND DMG 2 SE MCCOMB 31.22N 90.44W
05/01/2004 PIKE MS LAW ENFORCEMENT
BUILDINGS DAMAGED...ROOF OFF MOBILE HOME...AND TWO TREES
DOWN.
&&
TDLocal storm report, May 1, 5:01 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 15 NNW TYLERTOWN 31.32N 90.24W
05/01/2004 WALTHALL MS LAW ENFORCEMENT
TREES DOWN AND POSSIBLE BUILDING DAMAGE ALONG HIGHWAY 583
IN ENON.
&&
TDSpecial weather statement, May 1, 6:19 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
719 PM CDT SAT MAY 1 2004
LAZ039-040-MSZ071-077-080>082-020035-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-ST TAMMANY-WALTHALL-WASHINGTON-
719 PM CDT SAT MAY 1 2004
...SEVERE THUNDERSTORM WATCH ISSUED LATE THIS AFTERNOON FOR
WASHINGTON AND SAINT TAMMANY PARISHES IN SOUTHEAST LOUISIANA
AS WELL AS WALTHALL...PEARL RIVER...HANCOCK...HARRISON AND
JACKSON COUNTIES OF SOUTH MISSISSIPPI HAS BEEN CANCELLED...
NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI. THUNDERSTORMS WHICH MOVED THROUGH THE AREA LATE THIS
AFTERNOON AND EARLY EVENING HAVE MOVED OUT OF THE AREA. HOWEVER
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL LIKELY
TONIGHT.
Local storm report, May 1, 6:34 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
734 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WALKER 30.48N 90.87W
05/01/2004 LIVINGSTON LA BROADCAST MEDIA
TREES AND POWER LINES DOWN ON NORTH SIDE OF WALKER.
0300 PM TSTM WND DMG 10 NE SLAUGHTER 30.82N 91.02W
05/01/2004 EAST FELICIANA LA BROADCAST MEDIA
TREES DOWN ON HIGHWAY 957 EAST OF ETHEL.
0300 PM TSTM WND DMG CLINTON 30.86N 91.01W
05/01/2004 EAST FELICIANA LA BROADCAST MEDIA
TREES DOWN ACROSS FROM CHARLET FUNERAL HOME IN CLINTON.
0300 PM TSTM WND DMG 4 S NORWOOD 30.91N 91.11W
05/01/2004 EAST FELICIANA LA BROADCAST MEDIA
TREES AND POWER LINES DOWN IN WILSON.
&&
JVLocal storm report, May 1, 6:49 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG KENTWOOD 30.93N 90.52W
05/01/2004 TANGIPAHOA LA LAW ENFORCEMENT
TWO POWER LINES DOWN REPORTED BY KENTWOOD POLICE.
0340 PM TSTM WND GST MCCOMB 31.25N 90.47W
05/01/2004 40 MPH PIKE MS LAW ENFORCEMENT
STRONG WINDS REPORTED ESTIMATED TO BE 40 MPH.
&&
JVThunderstorm Wind, Harrison
- When
- May 1, 9:15 PM CST
- Where
- Harrison County, Gulfport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.383, -89.083
Thunderstorm winds blew down trees and power lines along Highway 49 and destroyed a greenhouse near downtown Gulfport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 1, 20043 deaths · $30,000 · 1 in hail · 7 events
- Tornadoes and Flash Flooding in Texas, May 1, 20041 injured · $944,000 · F1 · 12 events
- Tornadoes and Hail in Mississippi, May 1, 2004$200,000 · F1 · 22 events
- Drought in Montana, May 1 to 31, 2004$990,000 · 3 events
- Tornado and Hail in Mississippi, May 1, 2004$60,000 · F1 · 3 events
- Flash Flood and Lightning Strike in Texas, May 1, 2004$125,000 · 2 events
- Tornado and Dust Devil in Iowa, May 1, 20045 injured · F0 · 2 events
- Tornado and Damaging Winds in Missouri, May 1, 2004$12,000 · F1 · 4 events
- Flash Flooding in Indiana, May 1, 2004$25,000 · 3 events
- Drought in Colorado, May 1 to 31, 200421 events
- Drought in North Carolina, May 1 to 31, 200416 events
- Drought in South Carolina, May 1 to 31, 200415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396320.